Discussions that mention vicodin

Pain Management board


Hello Everyone,

Does percocet effect vicodin withdrawal? Will it prolong the withdrawal of vicodin. Meaning are they essentially the same substance?

I am trying to kick a 3 a day 10/325 vicodin habit. I took it for a month for back pain, stopped for 6 days, then started again. Its been about a month since I started again. Im worried about the withdrawals, and my friend offered me some percocets 5/325. I said no, but he stated that it is not the same as vicodin and it will not add to the withdrawal time. he stated to take percocets for a couple days in order to mask the vicodin withdrawals. Can any answer if this is true....any advice?
abz...Welcome! Well, unless your "friend" is a doctor, you shouldn't receive prescription medicine from him/her. If you're still in pain, contact your doctor...or if you feel like you're withdrawing, then let the office know, so that maybe you can be tapered off of the Vicodin gradually. If you take the Percocet, you will continue to be dependent on these types of medications (and Percocet is in a stronger class than Vicodin). I say call your doc...they're there to help you! Good luck!! :)
Whatever you do, don't use the Percocet. That'll be like taking a giant step backwards.

I'm curious, why did you restart the vicodin after stopping for 6 days?

steve
Percocet is MUCH stronger than vicodin, or hydrocodone. But, to answer your question, yes it will stop the withdrawals because Percocets are Oxycodone, which is a souped up version of hydrocodone. As others have said, it will make stopping altogether even tougher. Stay away from the percs if you can.

If you want something to help with wds, you need to take something in the same family, but WEAKER. Weaning down is a good strategy. Do a search on this board, and you will find some good info. Something for anxiety is a good bet also....When your body goes into wds, it becomes STRESSED from the lack of drugs. This causes your heart to race a bit and your blood pressure to elevate. Consulting a Doc would be a good, prudent idea.

Good luck.:angel:
[SIZE="4"]Hi! I just read your post and wondering how long have you been on the vicodin? I am presently taking 3x a day 5 mg.s of percocet and have been on them for a year now. My pm mentioned to me when I saw her in January to try to get down to 2 a day if I could. Fibromyalgia and major lower disc problems, 6 cortisone injections, nothing worked. So I am currently on the perks for that and signed a pm contract too. Just the other day my internist put me on prednisone for my asthma that has been out of control for 3 weeks now. Breathing was at 58%. I am feeling better from the prednisone as my lungs were inflamed. I stopped taking the perks for 4 days thinking the high dose of prednisone would relieve all the body pain as well as the asthma. Well, the reaction I got was sharp stabbing intermittent throbbing pain in lower back, thighs and legs! The pain was unbearable, so now I don't know if the it was because I stopped the perks or a reaction from the prednisone? I started taking the perks again, feeling better, still getting somewhat of pain in my lower back and legs, not as bad. After I am off the prednisone in about a few days, I wlll reduce the perks again and try to maintain on a lower dose. Sometimes I take 1 ultracet in morning and 2 perks. That seems to be a great combo for pain. Or sometimes, if low on the perks, 3 ultracet in morning. Too get back to your question, sometimes I drift with words, sorry, I didn't realize from the other posts that I read that perks were stronger then vicodin. I thought they were the same. I would also do more research on the withdrawls from the pain meds and wean off slowly. I am really gonna try to reduce once I get off the prednisone and see where I am at. It sucks to be in pain everyday though. I am excercising only because of perks to walk everday and maintain my weight. I am very blessed about having finally found a wonderful pm who really listenend to me and treating my agony of pain I was dealing with for so many years. It really interupts your whole life and things you want to do. Pain is the worst anybody could ever suffer on a daily basis. Good luck with everything and keep in touch, Tammy